hi out there. I was diagnosed with neurocardiogenic syncope more than 15 years ago (1993). I took atenolol for a long time (maybe until 2002), and then stopped since it didn't work for the worst situations, and I learned to control or avoid the lesser situations so i didn't faint.
recently (the last 2 weeks or so), I have felt extreme fatigue in my legs. In the past I would get this after a fainting episode, and it would go away after a day or so. Since I haven't actually fainted, I didn't feel it was related to this condition. however, I now feel there may be a connection since it's such a similar feeling. Has anyone else ever experienced the fatigue without the fainting. I should mention that during the same time period I have come down with some sudden breathing/asthma difficulties that have really stressed me out physically and mentally. My feeling is that I'm having a new type of NCS response the the stress, but I'm not sure. I will go see a doc, but I'm hoping for some insight here first.
With any sort of Dysautonomia, (including those diagnosed with Neurocardiogenic Syncope), individuals can experience any number of symptoms without actually loosing consciousness. In fact, some individuals don't faint at all, or only faint a couple of times per year. Others faint several times per month, week, or even multiple times in the same day.
Many individuals in our community experience autonomic symptoms on the daily bases, but still others are well controlled with medication or other prevention techniques. Low blood pressure alone can cause multiple symptoms including the fatigue you mentioned in your above post. Have you checked your blood pressure during these particularly fatiguing episodes? Do you feel dizzy as you sit up, or rise to your feet?
Constant asthma can also be incredibly fatiguing. So, it could be that your new fatigue is related to your asthma rather than your Neurocardiogenic Syncope. It's good that you are planning to see a doctor. I hope you will feel better soon.
Thanks for your comment. I originally thought the fatigue was related to the asthma since it wasn't that bad (and I think that fatigue was related). But when the asthma symptoms went away with the meds, and the fatigue got much much worse in my legs especially I suspected it was related to the syncope condition. I didn't know those symptoms could occur without actually fainting, so that really makes sense now.
since my original post i had a particularly bad episode at a train station. even after lying down for 35 min the tingling in my hands wouldn't go away (for me, that's the usual indication that I'm having an episode, but if I lie down for like 5-10 min it stops and I'm ok). So, i was taken to the hospital where they told me nothing was wrong as usual. I didn't know the name of the condition in japanese (I'm living in japan right now), so it was pointless telling them the near fainting wasn't the real problem. BUT I found out the most important thing: the asthma meds I got (a patch to wear 24 hours a day, and an inhaler) were both beta agonists. I know that atenolol, the med I used to take for the neurocardiogenic syncope is a beta blocker. So, for 3+ weeks I had been infusing myself with stuff that did the exact opposite of preventing episodes. not too smart. Since I didn't tell the doc about the syncope condition when I went in for the asthma, I have no one to blame but myself. Since yesterday I stopped those meds and got a steroid medicine for the asthma. And I feel muuuuch better. Still have to wait for all the beta stimulants to get completely out of my body, but I can tell already that was the issue. i literally felt like I was on the tilt table back and forth all day long. So, message to all: tell your docs about your condition even if you rarely faint! and look up the meds you get on the interet to find out how they work!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.